Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A generalisation of Prüfer's transformation

Authors: N. Anderson and A. M. Arthurs
Journal: Quart. Appl. Math. 53 (1995), 559-562
MSC: Primary 34A05; Secondary 34A25, 34B24
DOI: https://doi.org/10.1090/qam/1343467
MathSciNet review: MR1343467
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A canonical version of the Prüfer system for Sturm-Liouville equations is presented. The partial uncoupling of the first-order equations remains, providing a basis for their solution in succession.

References [Enhancements On Off] (What's this?)

  • [1] G. Birkhoff and G. C. Rota, Ordinary Differential Equations, Wiley, New York, fourth edition, 1989
  • [2] H. Prüfer, Neue Herleitung der Sturm-Liouvilleschen Reihentwicklung stetiger Funktionen, Math. Ann. 95, 499-518 (1926)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34A05, 34A25, 34B24

Retrieve articles in all journals with MSC: 34A05, 34A25, 34B24

Additional Information

DOI: https://doi.org/10.1090/qam/1343467
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society